Alert archive / North Carolina / Flash Flood Warnings in 2025
Flash Flood Warning 4, NWS Wilmington, NC
NWS Wilmington, NC issued this flash flood warning at Aug 6, 2025, 7:23 PM EDT for Brunswick County, Columbus County, North Carolina; Horry County, South Carolina. It was in force for 99 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2025, 7:23 PM EDT (23:23 UTC)
- Expired
- Aug 6, 2025, 9:02 PM EDT
- In force
- 99 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brunswick County, NC, Columbus County, NC, Horry County, SC
The radar
The Wilmington radar (KLTX), 19 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
275
WGUS52 KILM 062323
FFWILM
NCC019-047-SCC051-070115-
/O.NEW.KILM.FF.W.0004.250806T2323Z-250807T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington NC
723 PM EDT Wed Aug 6 2025
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
West Central Brunswick County in southeastern North Carolina...
South Central Columbus County in southeastern North Carolina...
Central Horry County in northeastern South Carolina...
* Until 915 PM EDT.
* At 723 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen within 1 hours time, along with isolated 3 inch
amounts. Additional rainfall amounts up to 1 inch are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Myrtle Beach, Red Hill, Myrtle Beach Airport, Socastee, Longs,
Wampee, Dulah, Goretown, Pireway, Hammond, Hand, Bughill, Barefoot
Landing Area Of North Myrtle Beach, Nakina, Nixonville, Longwood,
Ash, Freeland, Old Dock and Crusoe Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Dangerous flooding from heavy rainfall can be expected, especially
near poor drainage areas and other flood prone locations. It is
harder to recognize flood dangers at night, as it will be difficult
to determine the depth of the water. Roads may be damaged or washed
away. Most flood deaths occur in vehicles. If flooding is observed,
then turn around, don't drown.
&&
LAT...LON 3417 7840 3417 7837 3410 7841 3393 7864
3386 7873 3368 7891 3372 7905 3402 7887
3418 7862
FLASH FLOOD...RADAR INDICATED
$$
DCH1 follow-up statement
479
WGUS72 KILM 070102
FFSILM
Flash Flood Statement
National Weather Service Wilmington NC
902 PM EDT Wed Aug 6 2025
NCC019-047-SCC051-070112-
/O.CAN.KILM.FF.W.0004.000000T0000Z-250807T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brunswick NC-Columbus NC-Horry SC-
902 PM EDT Wed Aug 6 2025
...FLASH FLOOD WARNING IS CANCELLED FOR WEST CENTRAL BRUNSWICK,
SOUTH CENTRAL COLUMBUS AND CENTRAL HORRY COUNTIES...
The heaviest rain has ended with residual scattered light showers
remaining possible. Flooding rainfall is no longer expected to pose
a threat. Please continue to heed remaining road closures.
&&
LAT...LON 3417 7840 3417 7837 3410 7841 3393 7864
3386 7873 3368 7891 3372 7905 3402 7887
3418 7862
$$
DCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 7:22 PM EDT, 1 minute earlier.
Area forecast discussion, Aug 6, 7:22 PM EDT, 1 minute before
Area Forecast Discussion National Weather Service Wilmington NC 722 PM EDT Wed Aug 6 2025 .SYNOPSIS... High pressure to our north will continue to ridge into the Carolinas through the weekend. An area of low pressure approaching the coast into the weekend should move off to the northeast. More typical summertime weather should return into early next week. Temperatures below to near normal will warmup into next week. && .UPDATE... No major updates to the public/marine forecasts but did adjust rain chances based on the latest radar/model trends. Updated aviation discussion for 00Z TAFs below. && .NEAR TERM /THROUGH THURSDAY/... WV shows shortwave approaching from the NW in the mid levels and convection expected to continue to inc in coverage area-wide. Convection has remained shallow thus far but with 2500 J/Kg lightning should start to develop. At the surface high pressure remains centered off New England coast through the period. Heading into Thursday an upper trough incites a weak closed low offshore. This helps the high to wedge even more strongly into the Carolinas as well as weaken/back flow above the boundary layer cutting down on the strength of the overrunning that's been in place for a few days now. This will cut down the elevated rain coverage to more seasonably normal values especially inland. The coast may still see slightly higher coverage. In between, the upper level feature will keep rain in the forecast for much of the overnight hours with the normal diurnal decrease in deep convection. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... Mid to upper trough that was giving us greater coverage of clouds,shwrs and tstms will shift eastward through Fri as sfc high continues to ridge in form the north. This should shift best shortwave energy to the east while still maintaining a persistent NE flow at the low levels. The weak low or wave several hundred miles off the Southeast coast today will move slowly NW toward the SE coast, but it looks like it will track off to the N-NE before reaching the coast and following along the east side of the mid to upper trough and possibly deepening. This should not affect the area as of latest forecast and NHC. But, the lingering trough off the Southeast coast will become more enhanced through Fri as the sfc high strengthens and builds in from the north. This should leave the best moisture and pcp to the south and east Fri into Fri night. Also will leave a tight gradient of pcp water with closer to 1.5 inches west of I-95 and up to 2 inches closer to the coast. Therefore expect better coverage of diurnal shwrs/tstms over eastern half of area on Fri. Drier air will push south and east over the area through Fri night as high strengthens and builds in from the north. By Sat morning, pcp water values over the area will be down to 1.5 inland and 1.7 closer to the coast in a continued N-NE flow. Although the column will be drier, shallow moisture should keep some clouds around Fri night into early Sat. Temps will run below normal and lower dewpoint air should advect in from the north. Lows Thurs and Fri night should be near or just below 70 and highs Fri between 80 and 85 most places. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... Tropical disturbance should be moving off to the NE well offshore as trough lingers off the Southeast coast. Sfc high pressure will strengthen a bit as it ridges in from the north and spreads eastward through the weekend into early next week. This will allow flow to turn from N-NE to more easterly into early next week around the base of the high to the north. Drier air nosing in from the north Sat will give a tighter moisture gradient from SW to NE leaving best chc of convection over the SC coast but as we move into Sun and early next week, the flow will become more easterly at the base of the high bringing a return to moisture mainly over the southern half of our forecast area initially into Sun. A tight moisture gradient will exist with pcp water values up to 2 inches over coastal SC and down as low as 1.4 inches west and north of I-95 Sat into Sun. A return to more typical summertime weather will arrive Mon through Wed with a southerly return flow setting up with increasing warmth and humidity. Will also see more normal diurnal shwr and thunderstorm activity. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... High confidence in restrictions much of the 00Z period due to a continuation of the same weather pattern featuring low-level high pressure to the north and troughing over and/or southeast of the area. The main cause of restrictions looks to be from low cigs, generally to MVFR levels, although could be down to IFR/LIFR overnight into Thu AM (especially inland at KFLO/KLBT). Otherwise, showers and some storms are likely at times as well. Extended Outlook...Periodic flight restrictions in low clouds, showers or thunderstorms may decrease over the weekend, especially across inland terminals. && .MARINE... Through Thursday...Persistence forecast for the marine community through the near term with east winds around ten knots and significant seas of 2-3 feet. Thursday night through Sunday...Persistent NE winds will continue but increase a bit Thurs night into Fri between high pressure ridging in from the north across the Carolinas and wave of low pressure off the Southeast coast. This area of low pressure well off the Carolina coast Fri may develop as it moves off to the northeast in the Atlantic waters with northeast swells possibly increasing through the weekend. Look for latest updates or info about this possible tropical development from the NHC at hurricanes.gov. Seas should increase slightly, but will generally remain between 2 and 4 ft. The high will build down from the north as it shifts eastward through the latter half of the weekend. The NE flow will therefore shift out of the east around the base of the high. More typical southerly flow will develop as high takes residence off the Southeast coast next week. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...None. SC...None. MARINE...None. && SYNOPSIS...ILM UPDATE...RJB NEAR TERM...MBB SHORT TERM...RGZ LONG TERM...RGZ AVIATION...RJB MARINE...MBB/RGZ
Hazardous weather outlook, Aug 6, 11:22 AM EDT, 8 hours 1 minute before
Hazardous Weather Outlook National Weather Service Wilmington NC 1122 AM EDT Wed Aug 6 2025 AMZ250-252-254-256-NCZ110-071530- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm-Coastal Brunswick- 1122 AM EDT Wed Aug 6 2025 This Hazardous Weather Outlook is for the adjacent Coastal Waters and southeast North Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-071530- Coastal Pender-Coastal New Hanover- 1122 AM EDT Wed Aug 6 2025 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ054-056-071530- Coastal Horry-Coastal Georgetown- 1122 AM EDT Wed Aug 6 2025 This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 071530- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 1122 AM EDT Wed Aug 6 2025 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 6, 5:30 PM EDT, 1 hour 53 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
530 PM EDT Wed Aug 06 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM Flood Whiteville 34.33N 78.70W
08/06/2025 Columbus NC Public
Flooding of roads and yards on E College St near
McKenzie St. Report of almost 2 inches of rain in the
last 2 hours.
&&
Event Number ILM2500442
RJBLocal storm report, Aug 6, 5:38 PM EDT, 1 hour 45 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
538 PM EDT Wed Aug 06 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM Flash Flood 1 NNW Whiteville 34.34N 78.71W
08/06/2025 Columbus NC Emergency Mngr
Cars stalling in floodwaters on JK Powell Blvd at
Washington St.
&&
Event Number ILM2500443
RJBThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:12 AM EDT | Areal Flood Advisory | ILM | Brunswick, Columbus | 109 min |
| Aug 6, 8:28 AM EDT | Areal Flood Advisory | ILM | Brunswick, Columbus | 2 hr |
| Aug 6, 4:35 PM EDT | Areal Flood Advisory | ILM | Bladen, Columbus, Robeson | 3 hr |
| Aug 6, 5:14 PM EDT | Flash Flood Warning | ILM | Columbus | 3 hr |
| Aug 6, 5:40 PM EDT | Areal Flood Advisory | ILM | Bladen, Columbus, Pender | 3 hr |
| Aug 6, 6:25 PM EDT | Areal Flood Advisory | ILM | Columbus | 3 hr |
| Aug 6, 7:56 PM EDT | Areal Flood Advisory | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender | 104 min |
| Aug 6, 5:28 PM EDT | Areal Flood Advisory | ILM | Georgetown | 2 hr |
Nearby
Flash Flood Warnings in North Carolina, 2025Flash Flood Warnings in South Carolina, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.